It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have to preface this by saying, Gina, the safest thing for you to do if you have problems sleeping while taking Adderall is to[I] stop[/I] the Adderall, not to add another drug.

That said...

It depends on your idea of safe.

Benadryl (diphenhydramine) is probably the safest.

Some would say that Melatonin is all-natural and therefore safe. My concern is that is hasn't been as extensively researched as prescription meds have. But, you might consider it.

Trazadone is more often used, these days, as a sleep aid than as an antidepressant. Fact is, it isn't that effective as an antidepressant. It does work well, though, for many people as a sleeping pill and on the continuum, I think it's relatively safe.

Benzodiazepenes (Ambien, Dalmane, Restoril, etc) are what most people think of as prescription sleeping pills. The problem with them is that they [I]may [/I]be addictive. They are useful for short-term use, but if you're looking at the long-term, they probably aren't a good idea.

Mood stabilizers/antipsychotics are also sometimes used as hypnotics. Examples are Seroquel and Zyprexa. Some would say that they are too powerful to be used for sleep. Personally, I'm no more worried about them than I am about the benzodiazepenes.

Your best bet is good "sleep hygiene" - no caffiene (especially not within 6 to 8 hours of bedtime), exercise (but not within 4 to 6 hours of sleep), avoiding alcohol in the evenings, sleeping the same hours every night - even on weekends, etc, etc.

Good luck!
index, i disagree with you on this lol, I have ADD and my sister has ADHD, i'm on dextroamphetamine and she's on adderall, both of us have problems sleeping. its with or without medicine too, its not the stimulant that does it, its the inability to focus on sleeping when so much is going through your head, i usually end up getting up after everyone's asleep and clean the house or play the computer, my sister, however, is taking Thorozine (sorry for spelling) and she doesn't have any problems any more, i wouldn't say stop taking the medicine if it makes it hard to sleep, i'd say take smaller doses and ask your doc for a sleep medication [U]if needed only[/U]





All times are GMT -7. The time now is 07:02 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!